MORTON H. DUBNOW, M.D.; HOWARD B. BURCHELL, M.D., PH.D.
In an account of the foxglove in 1785, Withering (1) stated, "The foxglove when given in very large and quickly-repeated doses, occasions sickness, vomiting, purging, giddiness, confused vision, objects appearing green or yellow; increased secretion of urine, with frequent motions to part with it, and sometimes inability to retain it; slow pulse, even as slow as 35 in a minute, cold sweats, convulsions, syncope, death." Although this classic description was given almost two centuries ago, digitalis intoxication remains a not infrequent clinical problem. Some authors (2-4) have emphasized a changing picture of digitalis intoxication and have especially noted a greater
Learn more about subscription options.
Register Now for a free account.
DUBNOW MH, BURCHELL HB. A Comparison of Digitalis Intoxication in Two Separate Periods. Ann Intern Med. 1965;62:956–965. doi: 10.7326/0003-4819-62-5-956
Download citation file:
Published: Ann Intern Med. 1965;62(5):956-965.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only